Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Hypothyroidism, depression, joint pain. Taking levothyroxine, causing weight gain. Blood work shows high ESR. Treatment for symptoms?

I am female and have taken levothyroxine since I was 13 (now taking 100 MCG); I am now 41. I have gained 35 pounds in the last year with no real lifestyle changes. I recently went to the doctor because I have been having reoccuring pain in my elbows, ankles and I am tired a lot. I also suffer from depression (bipolar 2). Blood work was taken last week: CBC, CMP (Chem 14), Lipid Profile , T3, T4, TSH , UA and Sed Rate. Doctors office called and said everything was normal except I have a high esr level and they are having me come back in for more blood work on Monday. Any ideas on what is happening? Could all this be related to hypothyrodism? I appreciate any answers you may have. Thank you.
Asked On : Wed, 27 Jun 2012
Answers:  1 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Yes, in my opinion I feel the symptoms you are experiencing are all because of the Hypothyroidism.

Though your blood reports are normal except for a high ESR, there are physiological changes in the thyroid hormone status as and when there is stress as in depression.

You should try to adapt new lifestyle where in you can be more active physically. Indulge in yoga, meditation and other relaxation techniques.

Do not let yourself get into the depression as much as possible.

With the correct dosage of Levothyroxine, you should not put on extra weight. Discuss about this with your treating doctor.

Hope this helps and wish you good health.

Answered: Wed, 27 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor